Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS El Paso, TX

May 8, 2007El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2007, 12:02 AM MDT for El Paso County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2007, 12:02 AM MDT (06:02 UTC)
Expired
May 8, 2007, 12:45 AM MDT
In force
43 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 12:26 AM MDTHAIL 1.75Horizon City, TXPUBLIC CALL TO NWS OFFICE FROM HORIZON CITY OF GOLF BALL SIZED HAIL. ALSO...COUNTY DISPATCH FIELDED SEVERAL CALLS REPORTING GOLF BALL SIZED HAIL IN THE HORIZON CITY AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
3146 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 080602
SVREPZ
TXC141-080645-
/O.NEW.KEPZ.SV.W.0009.070508T0602Z-070508T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1202 AM MDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EL PASO COUNTY IN SOUTHWEST TEXAS
  THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...MONTANA
  VISTA

* UNTIL 1245 AM MDT(145 AM CDT)

* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SOCORRO AND SAN ELIZARIO...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPARKS BY 1215 AM MDT
  HORIZON CITY BY 1220 AM MDT
  MONTANA VISTA BY 1245 AM MDT

LAT...LON 3194 10616 3185 10602 3172 10602 3153 10623
      3153 10624 3156 10626 3157 10629 3163 10631
      3168 10636

$$
PIEPER
2 follow-up statements
000 
WWUS54 KEPZ 080629
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1228 AM MDT TUE MAY 8 2007

TXC141-080645-
/O.CON.KEPZ.SV.W.0009.000000T0000Z-070508T0645Z/
EL PASO TX-
1228 AM MDT TUE MAY 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR EASTERN EL PASO COUNTY...

AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SPARKS...OR ABOUT NEAR SOCORRO...MOVING NORTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTANA VISTA BY 1245 AM MDT...

HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER HAS BEEN 
REPORTED IN HORIZON CITY WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3194 10616 3185 10602 3172 10602 3153 10623
      3153 10624 3156 10626 3157 10629 3163 10631
      3168 10636

$$
PIEPER
000 
WWUS54 KEPZ 080645
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1244 AM MDT TUE MAY 8 2007

TXC141-080652-
/O.EXP.KEPZ.SV.W.0009.000000T0000Z-070508T0645Z/
EL PASO TX-
1244 AM MDT TUE MAY 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EL PASO COUNTY EXPIRES
AT 1245 AM MDT...

THE STORM...OVER MONTANA VISTA AS OF 1242 AM MDT...HAD WEAKENED TO 
BELOW SEVERE LIMITS. AS SUCH...THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE...ON SCHEDULE...AT 1245 AM MDT.

HOWEVER...CAUTION SHOULD BE TAKEN AS SMALL HAIL...FREQUENT 
LIGHTNING...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN MAY STILL BE 
SEEN WITH THIS STORM THROUGH 100 AM AS IT PUSHES INTO RURAL 
NORTHEASTERN EL PASO COUNTY.

LAT...LON 3194 10616 3185 10602 3172 10602 3153 10623
      3153 10624 3156 10626 3157 10629 3163 10631
      3168 10636

$$
PIEPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:20 PM MDT, 7 hours 42 minutes earlier.

Area forecast discussion, May 7, 4:20 PM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 PM MDT MON MAY 7 2007

..SYNOPSIS...
MOISTURE IS BEGINNING TO MOVE INTO THE AREA FROM THE EAST. THIS
WILL COMBINE WITH A NEARLY STATIONARY UPPER LEVEL STORM SYSTEM TO
BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON TUESDAY. THE
CHANCE FOR SHOWERS WILL CONTINUE INTO WEDNESDAY. FOR THE END OF
THE WEEK INTO THE WEEKEND WE WILL SEE SUNNY SKIES WITH ABOVE
NORMAL TEMPERATURES.

&&

.DISCUSSION...
CURRENTLY WE HAVE PLENTY OF SUN AND DRY CONDITIONS...BUT CHANGES
ARE A COMING. OUR SURFACE WINDS HAVE COME AROUND TO THE EAST AND
THAT HAS BEGUN THE TRANSPORT OF MOISTURE INTO THE AREA. AT THE
SAME TIME TO OUR WEST A TROUGH HAS CONTINUED TO LINGER OVER
SOUTHERN ARIZONA AND NORTHERN MEXICO. I AM A LITTLE CONCERNED
THAT THE MODELS ARE OVER DOING THE DEW POINTS DUE TO THE FACT
THAT TO OUR EAST THE DEW POINTS ARE NOT THAT HIGH. DEW POINTS IN
THE BIG BEND AND WEST TEXAS ARE NOT MUCH HIGHER THAN OUR DEW
POINTS...THE HIGHER DEW POINTS SIT OVER CENTRAL TEXAS DOWN TOWARD
DEL RIO. I DO EXPECT THAT SOME OF THAT HIGHER DEW POINT AIR WILL
MAKE ITS WAY INTO OUR AREA. IN ADDITION SEVERAL LARGE
THUNDERSTORM CLUSTERS OVER CENTRAL TEXAS MAY BE ABLE TO PUT OUT
AN OUTFLOW BOUNDARY THAT WILL HASTEN THE DEW POINT PUSH. STARTING
TONIGHT...BUT MAINLY TOMORROW INTO EARLY WEDNESDAY WE WILL SEE A
CHANCE FOR SHOWERS. LOOKING AT TOMORROWS THUNDERSTORMS THREAT.
WE WILL HAVE DECENT SHEAR...NEGATIVE LIS AS THE COLD POOL BEGINS
TO MOVE OVERHEAD AND WE WILL HAVE ABOVE NORMAL MOISTURE IN THE
AREA. THIS ALL ADDS UP TO A THREAT FOR ISOLATED SEVERE
THUNDERSTORMS ON TUESDAY...SO I WILL MENTION THAT IN THE ZONES.
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE
UPPER LOW COMES ON ACROSS. BY WEDNESDAY NIGHT THE DRY AIR WILL
BEGIN TO MOVE INTO THE REGION. BEHIND THE LOW A RIDGE WILL BUILD
INTO THE SOUTHWEST FOR THE END OF THE WEEK INTO THE WEEKEND. SO
WE WILL SEE DRIER CONDITIONS WITH PLENTY OF SUN THROUGH THE
WEEKEND.

TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL FOR TUESDAY AND
WEDNESDAY WITH THE CLOUDS AND SHOWERS. BY THURSDAY WITH THE RIDGE
BUILDING IN AND THE SUN RETURNING...WE WILL SEE TEMPERATURES
CREEP BACK ABOVE NORMAL AS WE MOVE THROUGH THE WEEKEND.

&&

.AVIATION...
AVIATION...VALID 08/00Z-09/00Z. SCT AFTN AND EVENING TSTMS WILL
DEVELOP OVER MUCH OF NEW MEXICO AND EASTERN ARIZONA TODAY AND
TUESDAY. THIS WILL AFFECT TWEB ROUTES 195 AND 196. CONDITIONS
WILL GENERALLY BE VFR...BUT EXPECT MVFR OR IFR CONDITIONS ALONG
WITH GUSTY WINDS...POSSIBLE HAIL AND HEAVY DOWNPOURS NEAR ANY
TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 56  77  53  78  55 /  30  30  20  20   0
SIERRA BLANCA TX        55  70  50  71  50 /  40  40  30  30   0
LAS CRUCES              53  76  49  77  51 /  30  30  20  20   0
ALAMOGORDO              51  72  47  73  50 /  30  30  20  20   0
CLOUDCROFT              37  53  34  54  37 /  40  40  30  30   0
TRUTH OR CONSEQUENCES   52  74  46  75  50 /  30  30  20  20   0
SILVER CITY             44  68  42  69  46 /  30  30  30  10   0
DEMING                  50  77  48  78  51 /  20  30  20  10   0
LORDSBURG               51  78  48  79  51 /  20  30  20  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15 BRICE
Hazardous weather outlook, May 7, 5:45 AM MDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
545 AM MDT MON MAY 7 2007

NMZ022>025-030>032-TXZ055-056-081245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
545 AM MDT SUN MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT. STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE
WITH A FEW STORMS PRODUCING HAIL UP TO AN INCH IN DIAMETER ALONG
WITH WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH UP TO A
HALF INCH OF RAIN FALLING IN ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH A
FEW STORMS PRODUCING HAIL...LOCALLY HEAVY RAINS AND STRONG GUSTY
WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH DRY
WEATHER AND MOSTLY LIGHT WINDS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH TUESDAY
NIGHT...MAINLY EAST OF THE RIO GRANDE.

ROGASH

In the hours before

Special weather statement, May 7, 10:18 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1018 PM MDT MON MAY 7 2007

NMZ024-032-TXZ055-080500-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
1024 PM MDT MON MAY 7 2007

...STRONG THUNDERSTORM MOVING INTO WESTERN EL PASO AND FAR
SOUTHEASTERN DONA ANA COUNTIES...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL 14 MILES SOUTHWEST OF SUNLAND PARK. MOVEMENT WAS
NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO CROSS THE
INTERNATIONAL BORDER AROUND 1030 PM THIS EVENING...AND WILL EFFECT
MAINLY WESTERN EL PASO COUNTY.

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF BUT VERY
HEAVY RAINFALL...POTENTIALLY RESULTING IN FLOODING IN URBAN AREAS
AND AREAS WITH POOR DRAINAGE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY AND
SANTA TERESA.

PIEPER
Special weather statement, May 7, 11:07 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1107 PM MDT MON MAY 7 2007

NMZ024-032-TXZ055-080545-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
1107 PM MDT MON MAY 7 2007

...STRONG THUNDERSTORM MOVING OVER PORTIONS OF WESTERN EL PASO
COUNTY...

AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL MOVING OVER WEST EL PASO. MOVEMENT WAS NORTHEAST AT 15
MPH. AS SUCH...THIS STORM IS EXPECTED TO PUSH INTO PORTIONS OF
NORTHEAST EL PASO...AS WELL AS CHAPARRAL IN FAR SOUTHEASTERN DONA
ANA COUNTY.

VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH UP TO 1 INCH
OF RAIN PER HOUR POSSIBLE. THIS HAS THE POTENTIAL OF RESULTING IN
RISING WATER IN SOME URBAN AND LOW LYING AREAS.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:24 AM MDTSevere Thunderstorm WarningEPZEl Paso51 min
May 8, 2:10 AM MDTSevere Thunderstorm WarningEPZHudspeth35 min
May 8, 2:59 AM MDTFlash Flood WarningEPZEl Paso61 min
May 8, 3:01 AM MDTSevere Thunderstorm WarningEPZEl Paso59 min
May 8, 3:53 AM MDTSevere Thunderstorm WarningEPZHudspeth37 min
May 8, 11:52 AM MDTFlash Flood WatchEPZ18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.